Alert archive / Nebraska / Tornado Warnings in 2023

Tornado Warning 2, NWS Hastings, NE

May 6, 2023Gosper County, Nebraska

NWS Hastings, NE issued this tornado warning at May 6, 2023, 5:43 PM CDT for Gosper County, Nebraska. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2023, 5:43 PM CDT (22:43 UTC)
Expired
May 6, 2023, 6:15 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Gosper County, NE

The radar

The Grand Island radar (KUEX), 129 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:10 PM CDTHAIL 0.756 S Elwood, NEPEA TO PENNY SIZE HAIL.
May 6, 6:12 PM CDTHAIL 0.887 Sse Elwood, NEPUBLIC REPORT OF NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WFUS53 KGID 062243
TORGID
NEC073-062315-
/O.NEW.KGID.TO.W.0002.230506T2243Z-230506T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
543 PM CDT Sat May 6 2023

The National Weather Service in Hastings has issued a

* Tornado Warning for...
  Central Gosper County in south central Nebraska...

* Until 615 PM CDT.

* At 542 PM CDT, a thunderstorm with a history of producing 
  tornadoes was located 7 miles east of Stockville, or 15 miles 
  southeast of Curtis, moving east at 40 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Public confirmed several landspout type tornadoes over 
           Frontier County.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Elwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4044 9998 4066 9998 4068 9977 4040 9976
      4042 10010 4044 10009
TIME...MOT...LOC 2242Z 268DEG 36KT 4054 10024 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Mangels
3 follow-up statements
444 
WWUS53 KGID 062256
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
556 PM CDT Sat May 6 2023

NEC073-062315-
/O.CON.KGID.TO.W.0002.000000T0000Z-230506T2315Z/
Gosper NE-
556 PM CDT Sat May 6 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
GOSPER COUNTY...
    
At 556 PM CDT, a storm with a history of producing landspout 
tornadoes was located 8 miles south of Eustis, or 23 miles southwest 
of Lexington, moving east at 40 mph.

HAZARD...Landspout tornado and quarter size hail.

SOURCE...Public confirmed several touchdowns of a landspout tornado 
         in Frontier County.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

Locations impacted include...
Elwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4044 9998 4063 9998 4065 9977 4040 9976
      4042 10010 4044 10009
TIME...MOT...LOC 2256Z 268DEG 36KT 4054 10005 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Mangels
082 
WWUS53 KGID 062305
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
605 PM CDT Sat May 6 2023

NEC073-062315-
/O.CON.KGID.TO.W.0002.000000T0000Z-230506T2315Z/
Gosper NE-
605 PM CDT Sat May 6 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
GOSPER COUNTY...
    
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Elwood, or 18 miles southwest of Lexington, moving
east at 40 mph.

HAZARD...TORNADO and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

Locations impacted include...
Elwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4044 9998 4063 9998 4065 9977 4040 9976
      4042 10010 4044 10009
TIME...MOT...LOC 2305Z 268DEG 36KT 4055 9993 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Mangels
473 
WWUS53 KGID 062314
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
614 PM CDT Sat May 6 2023

NEC073-062323-
/O.EXP.KGID.TO.W.0002.000000T0000Z-230506T2315Z/
Gosper NE-
614 PM CDT Sat May 6 2023

...THE TORNADO WARNING FOR CENTRAL GOSPER COUNTY WILL EXPIRE AT 615
PM CDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

LAT...LON 4044 9998 4063 9998 4065 9977 4040 9976
      4042 10010 4044 10009
TIME...MOT...LOC 2313Z 268DEG 36KT 4055 9986 

$$

Mangels

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 3:45 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 6, 3:45 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
345 PM CDT Sat May 6 2023

.DISCUSSION...(This evening through Saturday)
Issued at 252 PM CDT Sat May 6 2023

Key Messages:

* Chance of thunderstorms this evening, mainly north of Highway
  92. SPC has put far northern portions of the forecast area under
  a Marginal Risk this evening, so there may be an isolated severe
  thunderstorm with large hail and damaging winds north of
  Highway 92 in Nebraska.

* Sunday will be the main severe weather threat. SPC has the
  entire area in at least a Marginal Risk, with far eastern areas
  of the forecast area in a Slight Risk for severe storms. Large
  hail, damaging winds, and isolated tornadoes are possible. The
  most likely timeframe for severe weather looks to be around 5PM
  to 1AM.

* Beyond the severe weather chances Sunday, there will be several
  periods of showers and thunderstorm chances Tuesday through the
  end of the week. The most likely timeframe for showers and
  thunderstorms will be Tuesday through Thursday night.

* Temperatures will be pretty consistent throughout the next week,
  with highs mainly in the 70s and 80s...some temperatures in the
  90s might be mixed in across portions of Kansas on Sunday.

Starting with this evening and overnight tonight, there will be a
chance of showers and thunderstorms generally along and north of
Interstate 80. Widespread severe storms are not expected, but
cannot rule out a strong to severe storm mainly along and north of
Highway 92 in Nebraska...hail up to the size of quarters and wind
gusts to around 60 mph will be possible with the strongest storms.

Sunday...
This will be the main severe weather threat of the forecast
period. While CAMs do not have a really good handle on the exact
location of thunderstorm initiation, they do have a good handle
that storms are likely to occur and that they will be generally
across central and eastern Nebraska (cannot rule out portions of
north central Kansas though). There will be ample MLCAPE, 0-6 km
shear, as well as lapse rates around 8 C/km, to help support
severe storms. Any severe storms will have the potential to
produce very large hail (at least as large as golf balls) and
damaging wind gusts. There may also be isolated tornados, but the
large hail and wind gusts should be the main threats. Even better
chances for severe weather exists further east toward far eastern
Nebraska and into Iowa. High temperatures will range from around
80 degrees north to the low 90s south.

Monday...
This will be another warm day with highs in the upper 70s and 80s.
An area of surface low pressure embedded in mostly zonal upper
flow will bring the chance for more showers and thunderstorms
Monday night into Tuesday.

Otherwise, showers and thunderstorms will be possible Tuesday into
next weekend due to several disturbances in the upper level and
surface flows. The most likely chances will be Tuesday evening
through Thursday night. It is really too early to tell if severe
weather will be a threat this far out, but it will be something to
keep an eye on as things progress.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday)
Issued at 1215 PM CDT Sat May 6 2023

MVFR conditions are possible early in the TAF period but
otherwise, VFR conditions are expected.

Clouds: There are still areas of MVFR CIGs near the TAF sites,
but those are expected to move out by mid-afternoon today.
Afterward, expect few to scattered mid-level clouds through the
evening, then just some cirrus overnight. Sunday, CIGs will lower
not long after sunrise, but still likely in the VFR range.

Winds: NW winds this afternoon will change to westerly going into
the evening. Speeds will be 8 kts or less during this time.
Overnight, winds will become easterly, then northeast. Wind speeds
will increase to around 10-12 kts after sunrise Sunday morning.

Precipitation: Considered VCSH or VCTS between 07/08Z and 07/12Z
Sunday morning, but confidence regarding that is rather low, so
leaving that out of the TAF for now.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Hickford
AVIATION...Hickford
Hazardous weather outlook, May 6, 3:56 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
356 PM CDT Sat May 6 2023

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
072100-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
356 PM CDT Sat May 6 2023

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

This evening and overnight, although the majority of the outlook
area should remain thunderstorm-free, there is a chance that a few
storms could develop mainly within Nebraska counties north of
Interstate 80. Most activity should not be severe, but there is a
slight chance of isolated severe storms along and north of
Highway 92. If a severe storm manages to develop in that area,
hail to near the size of quarters and wind gusts to around 60 mph
will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Between Sunday and Friday, there are several, on-and-off chances
for thunderstorms within the area, as we remain in an active
weather pattern. That being said, it will be difficult to predict
specific day-to-day thunderstorm chances with much confidence,
especially more than a day or two in advance, so please note that
many of these chances could fluctuate upward or downward
noticeably as they get closer in time.

It will also be difficult to confidently assess the potential for
severe thunderstorms more than a day or two in advance. However,
the next chance for severe storms will be late Sunday afternoon
and evening, and some of this activity may last into the overnight
hours. Although details will still be fine-tuned through tomorrow,
areas of central and eastern Nebraska will see isolated to
scattered thunderstorms, some of which will probably be severe.
These will have the potential to produce hail to near the size of
golf balls and/or damaging winds. The most likely timeframe for
storms Sunday will be from approximately 5 PM to 1 AM. As a
result, the entire outlook area is currently under at least a
Marginal Risk of severe storms, and eastern portions of the
outlook area are under a Slight Risk for severe storms, for this
time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight, but any
reports of severe weather or storm damage from previous activity
over the last 24 hours would be greatly appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, May 6, 11:45 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1145 AM CDT SAT MAY 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ALMA                    40.10N 99.35W
05/05/2023  E1.00 INCH       HARLAN             NE   PUBLIC

            REPORTS VIA FACEBOOK OF NICKEL TO QUARTER
            SIZE HAIL IN ALMA. TIME ESTIMATED FROM
            RADAR.

0515 PM     HAIL             1 SSW REPUBLICAN CITY   40.08N 99.23W
05/05/2023  E1.00 INCH       HARLAN             NE   PUBLIC

            REPORT FROM FACEBOOK OF QUARTER SIZE HAIL AT
            HUNTER COVER AT HARLAN COUNTY LAKE.

0522 PM     HAIL             REPUBLICAN CITY         40.11N 99.22W
05/05/2023  E1.25 INCH       HARLAN             NE   STORM CHASER

0525 PM     HAIL             3 E ALMA                40.10N 99.29W
05/05/2023  E1.00 INCH       HARLAN             NE   STORM CHASER

0547 PM     HAIL             2 NNE NAPONEE           40.10N 99.12W
05/05/2023  E1.00 INCH       FRANKLIN           NE   PUBLIC

            VIA MPING.

0555 PM     HAIL             2 N BLOOMINGTON         40.12N 99.04W
05/05/2023  E1.75 INCH       FRANKLIN           NE   TRAINED SPOTTER

            IT HAILED FOR AT LEAST 30 MINS STARTING
            AROUND 530 PM BUT WAS MOSTLY UP TO NICKEL
            SIZE. LARGEST HAIL UP TO GOLF BALL STARTED
            AROUND 555 AND LASTED 10 MINS.

0604 PM     HAIL             1 N BLOOMINGTON         40.11N 99.04W
05/05/2023  E1.75 INCH       FRANKLIN           NE   TRAINED SPOTTER

0612 PM     HAIL             FRANKLIN                40.10N 98.95W
05/05/2023  E1.25 INCH       FRANKLIN           NE   LAW ENFORCEMENT

            HAIL UP TO HALF DOLLAR SIZE REPORTED BY
            COUNTY DISPATCH.

0614 PM     HAIL             FRANKLIN                40.10N 98.95W
05/05/2023  E2.50 INCH       FRANKLIN           NE   STORM CHASER

            ONGOING ON THE NORTH SIDE OF FRANKLIN.

0630 PM     HAIL             STAMFORD                40.13N 99.59W
05/05/2023  E1.00 INCH       HARLAN             NE   PUBLIC

            REPORT VIA NERAIN. TIME EST FROM RADAR.

0653 PM     HAIL             RIVERTON                40.09N 98.76W
05/05/2023  E1.00 INCH       FRANKLIN           NE   TRAINED SPOTTER

0707 PM     HAIL             8 N HOLBROOK            40.41N 99.99W
05/05/2023  E1.75 INCH       GOSPER             NE   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL REPORTED 13NE
            OF CAMBRIDGE.

0740 PM     HAIL             6 NNE ARAPAHOE          40.38N 99.87W
05/05/2023  E1.75 INCH       GOSPER             NE   TRAINED SPOTTER

0740 PM     HAIL             HUNTLEY                 40.21N 99.28W
05/05/2023  E1.25 INCH       HARLAN             NE   TRAINED SPOTTER

            PEA TO HALF DOLLAR SIZE HAIL WAS REPORTED
            ABOUT 1E OF HUNTLEY.

0752 PM     HAIL             10 N EDISON             40.42N 99.78W
05/05/2023  E2.00 INCH       GOSPER             NE   PUBLIC

            DELAYED REPORT OF HAIL A LITTLE LARGER THAN
            GOLF BALL SIZE. TIME ESTIMATED FROM RADAR.

0810 PM     HAIL             5 SW BERTRAND           40.47N 99.69W
05/05/2023  E1.75 INCH       GOSPER             NE   TRAINED SPOTTER

            HAIL UP TO SIZE OF GOLF BALLS STARTED AROUND
            810 PM...LASTED ABOUT 20 MINS.

0844 PM     HAIL             COZAD                   40.86N 99.98W
05/05/2023  E1.00 INCH       DAWSON             NE   EMERGENCY MNGR

            CORRECTS PREVIOUS HAIL REPORT OF 1.75 INCHES
            FROM COZAD.

0856 PM     HAIL             LOOMIS                  40.48N 99.51W
05/05/2023  E0.88 INCH       PHELPS             NE   TRAINED SPOTTER

1004 PM     HAIL             5 S KEARNEY             40.62N 99.08W
05/05/2023  E1.00 INCH       KEARNEY            NE   STORM CHASER

            VIDEO OF QUARTER SIZE HAIL SOUTH OF KEARNEY
            FROM TWITTER. EXACT LOCATION ESTIMATED FROM
            RADAR.

1010 PM     HAIL             1 WSW KEARNEY           40.69N 99.10W
05/05/2023  U0.75 INCH       BUFFALO            NE   PUBLIC

            1 WSW KEARNEY. REPORT FROM MPING: DIME (0.75
            IN.).

1012 PM     HAIL             1 WSW KEARNEY           40.69N 99.10W
05/05/2023  U1.00 INCH       BUFFALO            NE   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

1014 PM     HAIL             1 WSW KEARNEY           40.70N 99.09W
05/05/2023  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            FROM SPOTTER NETWORK.

1019 PM     HAIL             1 ESE KEARNEY           40.70N 99.07W
05/05/2023  E1.00 INCH       BUFFALO            NE   STORM CHASER

1023 PM     HAIL             1 ESE KEARNEY           40.70N 99.07W
05/05/2023  E1.25 INCH       BUFFALO            NE   PUBLIC

1040 PM     TSTM WND GST     6 NNE WILLOW ISLAND     40.97N 100.03W
05/05/2023  M57 MPH          DAWSON             NE   MESONET

1056 PM     TSTM WND DMG     3 NW JOHNSON LAKE       40.71N 99.88W
05/05/2023                   DAWSON             NE   PUBLIC

            FACEBOOK PHOTOS, GARAGE DOOR BLOWN IN, FENCE
            BLOWN DOWN, SHED COLLAPSED.

1056 PM     TSTM WND GST     3 S JOHNSON LAKE        40.64N 99.84W
05/05/2023  E58 MPH          GOSPER             NE   MESONET

1103 PM     HAIL             2 NNE JOHNSON LAKE      40.71N 99.84W
05/05/2023  E0.88 INCH       DAWSON             NE   PUBLIC

1110 PM     TSTM WND DMG     JOHNSON LAKE            40.68N 99.85W
05/05/2023                   GOSPER             NE   PUBLIC

            PUBLIC REPORT VIA TWITTER OF POWER LOST AT
            JOHNSON LAKE, A TREE BRANCH OF UNKNOWN SIZE
            WAS DOWNED, AND A COUPLE DOCKS FLIPPED. TIME
            ESTIMATED BASED ON RADAR.

1115 PM     TSTM WND GST     LEXINGTON AIRPORT       40.79N 99.77W
05/05/2023  M61 MPH          DAWSON             NE   AWOS

1124 PM     TSTM WND GST     4 NNW SUMNER            41.00N 99.53W
05/05/2023  M62 MPH          DAWSON             NE   MESONET

1137 PM     TSTM WND GST     8 S ELM CREEK           40.60N 99.39W
05/05/2023  M63 MPH          PHELPS             NE   MESONET

1201 AM     HAIL             ELM CREEK               40.72N 99.37W
05/06/2023  E0.88 INCH       BUFFALO            NE   EMERGENCY MNGR

1206 AM     TSTM WND DMG     LOUP CITY               41.28N 98.97W
05/06/2023                   SHERMAN            NE   EMERGENCY MNGR

            COLLAPSIBLE FLAG POLE TAKEN DOWN, EM GUESSES
            45-50 MPH WIND.

1208 AM     HAIL             2 S ELM CREEK           40.69N 99.38W
05/06/2023  E1.00 INCH       BUFFALO            NE   EMERGENCY MNGR

            REPORT OF QUARTER SIZE HAIL RELAYED BY THE
            EMERGENCY MANAGER.

1212 AM     TSTM WND GST     1 N SHERMAN RESERVOIR   41.31N 98.88W
05/06/2023  M58 MPH          SHERMAN            NE   MESONET

1213 AM     TSTM WND GST     6 NNE SHERMAN RESERVOIR 41.38N 98.83W
05/06/2023  M55 MPH          SHERMAN            NE   MESONET

1221 AM     TSTM WND GST     6 NNE SHERMAN RESERVOIR 41.38N 98.83W
05/06/2023  M73 MPH          SHERMAN            NE   MESONET

1225 AM     TSTM WND DMG     SCOTIA                  41.46N 98.70W
05/06/2023                   GREELEY            NE   TRAINED SPOTTER

            DAMAGE REPORT VIA EMAIL INCLUDED THE
            FOLLOWING, A TREE LIMB 8 INCHES IN DIAMETER
            WAS DOWNED, A METAL DECK CHAIR WAS BLOWN
            AROUND 20 FT FROM ITS ORIGINAL LOCATION,
            MINOR TREE DAMAGE, AND MINOR SMALL YARD SHED
            DAMAGE.

1228 AM     HAIL             3 N KEARNEY             40.75N 99.08W
05/06/2023  E1.00 INCH       BUFFALO            NE   EMERGENCY MNGR

1241 AM     TSTM WND GST     7 NNE WOLBACH           41.49N 98.35W
05/06/2023  M56 MPH          GREELEY            NE   MESONET

1253 AM     HAIL             MILLER                  40.93N 99.39W
05/06/2023  E0.88 INCH       BUFFALO            NE   CO-OP OBSERVER

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:05 PM CDTSevere Thunderstorm WarningGIDGosper40 min
May 5, 7:11 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan49 min
May 5, 7:16 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDWebster26 min
May 5, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDGosper47 min
May 5, 7:37 PM CDTSpecial Weather StatementGIDDawson38 min
May 5, 7:46 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDFurnas, Gosper, Harlan, Phelps44 min
May 5, 7:53 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDFranklin, Harlan52 min
May 5, 8:15 PM CDTSevere Thunderstorm WarningGIDDawson45 min
May 5, 8:31 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDGosper, Phelps44 min
May 5, 9:00 PM CDTSpecial Weather StatementGIDDawson30 min
May 5, 9:08 PM CDTSevere Thunderstorm WarningGIDDawson24 min
May 5, 9:11 PM CDTSpecial Weather StatementGIDPhelps34 min
May 5, 9:31 PM CDTSpecial Weather StatementGIDDawson14 min
May 5, 9:32 PM CDTSpecial Weather StatementGIDKearney28 min
May 5, 9:40 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps50 min
May 5, 9:52 PM CDTSpecial Weather StatementGIDDawson38 min
May 5, 10:07 PM CDTSpecial Weather StatementGIDBuffalo38 min
May 5, 10:13 PM CDTSevere Thunderstorm WarningGIDBuffalo27 min
May 5, 10:21 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper39 min
May 5, 10:46 PM CDTTornado WarningGIDDawson, Gosper14 min
May 5, 10:52 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper38 min
May 5, 11:10 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps50 min
May 5, 11:42 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Kearney, Phelps, Sherman48 min
May 6, 12:14 AM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Hamilton, Howard, Merrick and 3 more46 min
May 6, 12:38 AM CDTSevere Thunderstorm WarningGIDDawson23 min
May 6, 12:52 AM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Hamilton, Howard, Merrick, Nance and 2 more38 min
May 6, 12:55 AM CDTSpecial Weather StatementGIDSherman35 min
May 6, 1:30 AM CDTSpecial Weather StatementGIDPolk45 min
May 6, 2:30 AM CDTSpecial Weather StatementGIDDawson45 min
May 6, 3:01 AM CDTSpecial Weather StatementGIDDawson29 min
May 6, 4:01 AM CDTSpecial Weather StatementGIDSherman29 min
May 6, 6:08 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps52 min
May 6, 6:39 PM CDTSevere Thunderstorm WarningGIDKearney, Phelps51 min

Nearby

Tornado Warnings in Nebraska, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.